Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What causes severe headache when on treatment for pulmonary artery hypertension? - Online Doctor Chats

Date : 26-Mar-2014
User rating for this question
Very Good Posted in: Headache and Migraines
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Please proceed with your query
User:Hello Doctor I am XXXX
User:My partner is diagnosed with Pulmonary Artery Hypertension
User:From the past 2 days she is suffering from severe headache
User:Which is now leading to her neck and backbone
User:Is there anything that can be done to reduce the pain doctor?
Doctor:Is she on medications for PAH?
User:yes doctor
User:Bosentas and pulmo pres
Doctor:How severe is her headache on a scale of 1 to 10 (10 being the most severe pain she ever had)?
Doctor:Does she have vomiting or fever?
User:Around 9 doctor
Doctor:Does she have vomiting or fever?
User:No vomiting and fever doctor
User:No vomiting and fever doctor
Doctor:Is it one sided headache or present bilaterally?
User:Its more central of the head and on the two corners of the eyes doctor
Doctor:Has she had similar headaches in the past?
User:Not of this magnitude doctor
User:At times she complains of one sided head ache
Doctor:Let me brief you.
Doctor:Since headache is very severe, I think she needs medical attention.
Doctor:This headache may be related to her medicines (bosentan)
Doctor:Alternatively it may be a worsening of her previous headache or rise in blood pressure.
Doctor:I am in a way glad she has no other symptoms apart from the headache
Doctor:but the severity of pain and her back ground history of PAH is concerning.
Doctor:I suggest that she visits a hospital and gets her blood pressure and neurological signs checked.
User:Neurological signs meaning doctor?
Doctor:The doctors can give her analgesics preferably in injectable form and monitors her condition.
User:Can you please specify the tests doctor
Doctor:Sometimes high blood pressure or intracranial space occupying lesions can cause localising neurological signs such as weakness, vision changes, restriction of eye movements, numbness and so on.
Doctor:You haven't described any such complaints.
Doctor:Before proceeding to investigations, the doctor should examine her vital signs (pulse and blood pressure) and then perform a neurological examination.
Doctor:Investigations may be needed only if necessary.
Doctor:You can try giving her Tab Dolo 650mg at home and then consider visiting the hospital for further management.
Doctor:Have you followed what I suggested?
User:If the pain reduces with the Dolo
User:would you still suggest to visit the hospital doctor?
Doctor:Dolo 650mg would reduce the pain to some extent
Doctor:but I feel it is best to visit the hospital or her treating doctor/
Doctor:As it was an extremely severe pain, I would want her to be evaluated to make sure serious concerns are addressed.
Doctor:If it was indeed the effects of medicine, doctor may reconsider his choice of treatment.
Doctor:Hope it is clear to you.
Doctor:Do you have any other questions?
User:Any precautions to be taken doctor
Doctor:Well, that is something I cannot answer at this point. It may be simple exaggeration of previous headaches or the effects of medicines or may be some other cause.
Doctor:At this instance my concern would be to know the reason for her headaches.
Doctor:Management/treatment and precautions to be taken will be based on the cause.
Doctor:I hope you understand.
Doctor:Is there any other question?
User:Sudden burst of anger could be a reason doctor?
Doctor:Anger and irritability may be due to the severity of pain.
Doctor:It is unlikely to be the direct cause of pain.
User:There is a lot of tension that looms on her doctor
User:Is that a reason?
Doctor:Like I said tension and anxiety may be related to her medical illness or may be part of her personality.
User:Okay Thank you doctor
Doctor:These tension can cause recurrent headaches described as tension headaches.
User:Will give her some food
User:then a dolo
Doctor:This can be a reason for her previous headaches.
User:and then will take her to a Neurologist
Doctor:But since you described it more severe than her previous headache, it concerns me and therefore the evaluation.
User:as her current doctor is busy and gave an appointment for wednesday
Doctor:Try the medicine and consult a neurologist as and when possible.
Doctor:Do you have any more questions?
User:Thats it for now doctor
User:How many Dolo's can be given
User:i mean as a course doctor
User:or just a one time treatment
Doctor:She can take as much as one and half tablet of Dolo 650mg or 2 tablets of crocin.
Doctor:If needed the tablet can be repeated after 4-6 hours.
User:Okay Doctor
User:Thank you very much Doctor
Doctor:But I would prefer that you take her to the hospital if the tablet needs to be repeated after 4 hours.
Doctor:Thanks for visiting me here. Bye for now.
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor